Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The projective resolution of a compact space


Author: Anthony W. Hager
Journal: Proc. Amer. Math. Soc. 28 (1971), 262-266
MSC: Primary 54.52
DOI: https://doi.org/10.1090/S0002-9939-1971-0271907-5
MathSciNet review: 0271907
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A new proof is given of Gleason's Theorem that in the category of compact Hausdorff spaces and continuous maps, each space has an essentially unique (minimal) projective resolution.


References [Enhancements On Off] (What's this?)

  • [B$ _{1}$] . B. Banaschewski, Projective covers in certain categories of topological spaces, Proc. Second Prague Topological Sympos. 1966, Academia, Prague, 1967, pp. 52-55. MR 38 #654.
  • [B$ _{2}$] . -, Projective covers in categories of topological spaces and topological algebras (to appear).
  • [FGL] . N. J. Fine, L. Gillman and J. Lambek, Rings of quotients of rings of functions, McGill Univ. Press, Montreal, Que., 1966. MR 34 #635. MR 0200747 (34:635)
  • [G] . Andrew M. Gleason, Projective topological spaces, Illinois J. Math. 2 (1958), 482-489. MR 22 #12509. MR 0121775 (22:12509)
  • [I] . S. Iliadis, Absolutes of Hausdorff spaces, Dokl. Akad. Nauk SSSR 149 (1963), 22-25 = Soviet Math. Dokl. 4 (1963), 295-298. MR 28 #589a. MR 0157354 (28:589a)
  • [IF] . S. Iliadis and S. Fomin, The method of concentric systems in the theory of topological spaces, Uspehi Mat. Nauk 21 (1966), no. 4 (130), 47-76 = Russian Math. Surveys 21 (1966), no. 4, 37-62. MR 34 #3526. MR 0203677 (34:3526)
  • [K] . J. L. Kelley, General topology, Van Nostrand, Princeton, N. J., 1955. MR 16, 1136. MR 0070144 (16:1136c)
  • [MR] . J. Mioduszewski and L. Rudolph, On projective spaces and resolutions in categories of completely regular spaces, Colloq. Math. 18 (1967), 185-196. MR 37 #6915. MR 0231360 (37:6915)
  • [P$ _{1}$] . V. Ponomarev, Normal spaces as images of zero-dimensional ones, Dokl. Akad. Nauk SSSR 132 (1960), 1269-1272 = Soviet Math. Dokl. 1 (1960), 774-777. MR 23 #A622. MR 0123294 (23:A622)
  • [P$ _{2}$] . -, On the absolute of a topological space, Dokl. Akad. Nauk SSSR 149 (1963), 26-29 = Soviet Math. Dokl. 4 (1963), 299-302. MR 28 #589b. MR 0157355 (28:589b)
  • [P$ _{3}$] . -, Spaces co-absolute with metric spaces, Uspehi Mat. Nauk 21 (1966), no. 4 (130), 101-132 = Russian Math. Surveys 21 (1966), no. 4, 87-113. MR 34 #788. MR 0200902 (34:788)
  • [R] . John Rainwater, A note on projective resolutions, Proc. Amer. Math. Soc. 10 (1959), 734-735. MR 23 #A618. MR 0123290 (23:A618)
  • [Se] . Z. Semadeni, Spaces of continuous functions on compact sets, Advances in Math. 1 (1965), fasc. 3, 319-382. MR 32 #2937. MR 0185470 (32:2937)
  • [St] . D. P. Strauss, Extremally disconnected spaces, Proc. Amer. Math. Soc. 18 (1967), 305-309. MR 35 #961. MR 0210066 (35:961)
  • [W] . E. C. Weinberg, Higher degrees of distributivity in lattices of continuous functions, Thesis, Purdue University, Lafayette, Ind., 1961. MR 0138569 (25:2013)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.52

Retrieve articles in all journals with MSC: 54.52


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0271907-5
Keywords: Projective resolution, compact spaces, Gleason space, absolute
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society